Ohio, 2003Flood in Ohio, August 4, 2003
August 4, 2003 · NWS CLE · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 4, 2:35 PM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 4, 2:35 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT MON AUG 4 2003
AXIS OF HIGHEST INSTABILITY ACRS N CNTRL AND NE OH BEING DRIVEN
SOMEWHAT BY DAYTIME HEATING AND SHUD BGN TO DECREASE BY SUNSET.
FLLOD WATCH WL NOT NEED TO BE EXTENDED EXCEPT WL ISSUE FOR EASTERN
COUNTIES FM CANTON TO YTOWN WHERE ACTIVITY IS GOING GOOD AND SOME
TRAINING TAKING PLACE WITH LOW FLASH FLOOD GUIDANCE. VORT MAX MAKING
DECENT PROGRESS ACRS S CNTRL INDIANA AND PROGGED INTO S CNTRL OH
OVNGT. ACTIVITY ASSOCD WITH WAVE AND TROUGH MAY CONT WELL INTO THE
NGT BUT MOST SHUD STAY S OF FCST AREA. BULK OF ACTIVITY LINED UP
WITH TROUGH ALOFT WHICH SHUD SHIFT E OF FCST AREA BY TOMORROW NGT
WITH LESSER CHANCES DURING THE DAY TUE NW OH. LESSER CHANCES WED BUT
STILL COULD BE A FEW CELLS AROUND THEN A SOMEWHAT BETTER CHC THUR AS
ANOTHER WAVE ROTATES INTO TROUGH. TEMP GUIDANCE OK AND DIURNAL
RANGES SHUD INCR AS SKIES OPEN UP SOME NEXT COUPLE OF DAYS.
.CLE...
OH...FLOOD WATCH NE OH TIL 10 PM OHZ022-023-032-033.
PA...NONE.
KOSARIK
Hazardous weather outlook, Aug 4, 4:04 AM EST, 13 hours 56 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
504 AM EDT MON AUG 4 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.
.DAY ONE...TODAY
SCATTERED THUNDERSTORMS WILL OCCUR TODAY...AND THERE IS A SLIGHT
RISK THAT SOME OF THE THUNDERSTORMS COULD BE SEVERE MAINLY DURING
THE AFTERNOON AND EVENING HOURS. BRIEF HEAVY DOWNPOURS MAY ALSO
OCCUR AND COULD CAUSE SOME LOCALIZED STREET AND LOWLAND FLOODING.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Aug 4, 3:44 PM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
444 PM EDT MON AUG 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0333 PM HUBBARD OH 1.75 INCH HAIL
08/04/03 TRUMBULL
FMKLocal storm report, Aug 4, 3:53 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
453 PM EDT MON AUG 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM PORTAGE OH .88 INCH HAIL
08/04/03 WOOD
FMKLocal storm report, Aug 4, 4:38 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
538 PM EDT MON AUG 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM MAGNOLIA OH FLOOD
08/04/03 STARK MANY FLOODED ROADS AND
DITCHES.
0510 PM MADISON OH WIND DAMAGE
08/04/03 LAKE COUPLE TREES AND SOME
WIRES KNOCKED DOWN.
FMKFlood, Hancock
- When
- August 4, 6:00 PM EST to 8:00 PM EST
- Where
- Hancock forecast zone
- Property damage
- $100,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.002, -83.666 (the zone’s center; the record gives no point)
Thunderstorms dumped locally heavy rains on portions of Hancock County. Several roads were flooded near Van Buren. Minor basement flooding also occurred.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Lightning Strikes in Ohio, August 4, 20031 death · 1 injured · 11 events
- Flash Flood and Hail in Tennessee, August 4 to 5, 20034 injured · $125,000 · 1.75 in hail · 31 events
- Flash Flood and Hail in Kentucky, August 4, 2003$1.5 million · 70 kt wind · 6 events
- Flash Flood and Flood in Ohio, August 4, 2003$841,000 · 1.75 in hail · 15 events
- Tornado and Hail in Virginia, August 4 to 5, 2003$100,000 · F1 · 7 events
- Flash Flooding in New York, August 4, 2003$202,000 · 5 events
- Flash Flood in Kentucky, August 4, 2003$150,000 · 1 event
- Damaging Wind and Lightning Strike in South Carolina, August 4, 2003$101,000 · 50 kt wind · 2 events
- Flash Flood and Damaging Winds in Mississippi, August 4, 2003$84,000 · 50 kt wind · 5 events
- Flood in Ohio, August 4, 2003$100,000 · 1 event
- Damaging Winds in Texas, August 4, 2003$75,000 · 56 kt wind · 5 events
- Flash Flooding and Hail in Georgia, August 4, 2003$44,000 · 1.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332896.